MAUDE Adverse Event Report: ARTHREX, INC. TOOTHED REDUCTION FORCEPS (KOCHER); MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. TOOTHED REDUCTION FORCEPS (KOCHER); MANUAL INSTR, GENERAL SURGICAL
Model Number TOOTHED REDUCTION FORCEPS (KOCHER)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 05/22/2023, it was reported by a sales representative via sems that an ar-18700-52 toothed reduction forceps end piece snapped off.This occurred during a metacarpal fracture on (b)(6) 2023, the broken fragment was fully retrieved.There was no additional information provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage.Manufactured date 2019.

Brand Name
TOOTHED REDUCTION FORCEPS (KOCHER)
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17127267
Report Number1220246-2023-06910
Device Sequence Number6448522
Product Code LXH
UDI-Device Identifier00888867318007
UDI-Public00888867318007
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTOOTHED REDUCTION FORCEPS (KOCHER)
Device Catalogue NumberAR-18700-52
Device Lot Number45551926
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown